This article includes a list of references, related reading or external links, but its sources remain unclear because it lacks inline citations. (September 2008) (Learn how and when to remove this template message)
In mathematics, a separoid is a binary relation between disjoint sets which is stable as an ideal in the canonical order induced by inclusion. Many mathematical objects which appear to be quite different, find a common generalisation in the framework of separoids; e.g., graphs, configurations of convex sets, oriented matroids, and polytopes. Any countable category is an induced subcategory of separoids when they are endowed with homomorphisms  (viz., mappings that preserve the so-called minimal Radon partitions).
In this general framework, some results and invariants of different categories turn out to be special cases of the same aspect; e.g., the pseudoachromatic number from graph theory and the Tverberg theorem from combinatorial convexity are simply two faces of the same aspect, namely, complete colouring of separoids.
A related pair is called a separation and we often say that A is separated from B. It is enough to know the maximal separations to reconstruct the separoid.
Examples of separoids can be found in almost every branch of mathematics. Here we list just a few.
2. Given an oriented matroid  M = (E,T), given in terms of its topes T, we can define a separoid on E by saying that two subsets are separated if they are contained in opposite signs of a tope. In other words, the topes of an oriented matroid are the maximal separations of a separoid. This example includes, of course, all directed graphs.
3. Given a family of objects in an Euclidean space, we can define a separoid in it by saying that two subsets are separated if there exists a hyperplane that separates them; i.e., leaving them in the two opposite sides of it.
The basic lemmaEdit
Every separoid can be represented with a family of convex sets in some Euclidean space and their separations by hyperplanes.
- Strausz Ricardo; "Separoides". Situs, serie B, no. 5 (1998), Universidad Nacional Autónoma de México.
- Arocha Jorge Luis, Bracho Javier, Montejano Luis, Oliveros Deborah, Strausz Ricardo; "Separoids, their categories and a Hadwiger-type theorem for transversals". Discrete and Computational Geometry 27 (2002), no. 3, 377–385.
- Strausz Ricardo; "Separoids and a Tverberg-type problem". Geombinatorics 15 (2005), no. 2, 79–92.
- Montellano-Ballesteros Juan Jose, Por Attila, Strausz Ricardo; "Tverberg-type theorems for separoids". Discrete and Computational Geometry 35 (2006), no.3, 513–523.
- Nešetřil Jaroslav, Strausz Ricardo; "Universality of separoids"[permanent dead link]. Archivum Mathematicum (Brno) 42 (2006), no. 1, 85–101.
- Bracho Javier, Strausz Ricardo; "Two geometric representations of separoids". Periodica Mathematica Hungarica 53 (2006), no. 1-2, 115–120.
- Strausz Ricardo; "Homomorphisms of separoids". 6th Czech-Slovak International Symposium on Combinatorics, Graph Theory, Algorithms and Applications, 461–468, Electronic Notes on Discrete Mathematics 28, Elsevier, Amsterdam, 2007.
- Strausz Ricardo; "Edrös-Szekeres 'happy end'-type theorems for separoids". European Journal of Combinatorics 29 (2008), no. 4, 1076–1085.